MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR VVC TIBIAL INSERT; EMPOWR VVC KNEETM TIBIAL INSERT, SIZE 4, 12MM

ENCORE MEDICAL L.P. EMPOWR VVC TIBIAL INSERT; EMPOWR VVC KNEETM TIBIAL INSERT, SIZE 4, 12MM
Model Number 346-12-704
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to irrigation and drainage washout.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as wash out.The previous surgery and the surgery detailed in this investigation occurred 4 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery to wash out.There were no findings during this investigation that indicate that the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR VVC TIBIAL INSERT
Common Device Name
EMPOWR VVC KNEETM TIBIAL INSERT, SIZE 4, 12MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445 TX 78758 5445
MDR Report Key8869172
Report Number1644408-2019-00772
Device Sequence Number19552496
Product Code JWH
UDI-Device Identifier00190446269830
UDI-Public(01)00190446269830
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180930
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2023
Device Model Number346-12-704
Device Catalogue Number346-12-704
Device Lot Number434V1001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR